MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PONSKY NBR 20 FR REPLACEMENT BUMPER; REPLACEMENT G-TUBES

BARD ACCESS SYSTEMS PONSKY NBR 20 FR REPLACEMENT BUMPER; REPLACEMENT G-TUBES
Model Number 000702
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the internal dome fell into patient¿s small intestine when exchanging the catheter on (b)(6) 2017.The physician decided not to retrieve the internal dome soon and wait until the dome is naturally discharged from the patient body.The dome was discharged on (b)(6) 2017.No injury to the patient reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken retention dome was confirmed, but the cause of the damage was unknown.One 20 fr ponsky non-balloon replacement tube was returned for investigation.Evidence of use was observed on the returned sample.Residue was observed within the gastrostomy tube and the dual port feeding adaptor.Yellowing of the dome was observed during the inspection of the returned sample.A separation of the dome material from the peg tube was observed.A portion of the dome material remained attached to the tube.A tactual investigation revealed elastic weakness in the section of tube distal to the star bolster.It is possible that excessive force was applied during insertion and/or removal of this device and that the dome material was weakened or stretched beyond its elastic limits.The complainant indicates the retention dome broke when exchanging the feeding tube.The product ifu provides the following guidance to prevent damage to the tube during removal.During the traction removal procedure, pull the catheter parallel to the stoma tract.Do not pull catheter laterally at an acute angle to the stoma tract.Doing so will apply a force greater than intended for the design and may result in damage to or separation of the dome.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
PONSKY NBR 20 FR REPLACEMENT BUMPER
Common Device Name
REPLACEMENT G-TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6942509
Report Number3006260740-2017-01810
Device Sequence Number1141069
Product Code KNT
UDI-Device Identifier00801741036293
UDI-Public(01)00801741036293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103109
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000702
Device Catalogue Number000702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR